Paradoxical impact of capecitabine in 5-fluorouracil-induced cardiotoxicity: A case vignette and literature assessment.
J Oncol Pharm Pract. 2016 Jun;22(three):552-5
Authors: Saneeymehri SS, Markey KR, Mahipal A
5-fluorouracil is a chemotherapeutic agent that performs an essential function within the remedy of assorted cancers together with head and neck and gastrointestinal malignancies. Remedy with 5-fluorouracil is never related to cardiotoxic results together with angina, coronary heart failure, myocardial infarction and cardiac arrest, leading to discontinuation on the expense of sub-optimal remedy of the focused malignancy. On this article, we assessment the literature reported on 5-fluorouracil-associated cardiotoxicity and current a case of a affected person who skilled chest ache on 5-fluorouracil. The cardiac signs subsided after initiation of capecitabine, the oral formulation of 5-fluorouracil. To our data, that is solely the second reported case the place 5-fluorouracil was efficiently changed by capecitabine with out recurrence of cardiac signs. Capecitabine could also be a viable possibility for sufferers who develop 5-fluorouracil-induced chest ache. Nevertheless, giant medical trials are warranted to verify these findings. At present, there’s inadequate proof to advocate an optimum method for protected and efficient different remedy for sufferers who expertise 5-fluorouracil-induced cardiac antagonistic occasions.
PMID: 25852107 [PubMed – indexed for MEDLINE]